By jgood Latest Reply 2009-09-29 20:07:38 -0500
Started 2009-09-28 09:59:32 -0500

Ijust received an email that Avandia causes heart attacks or strokes,Im presently taking Avandament,has anyone heard anymore info, on this?

7 replies

jigsaw 2009-09-29 19:44:17 -0500 Report

I just posted some of the latest reports on Avandia and Actos in the News and Article section! The article is titled Avandia raises heart failure risk more than Actos. Check it out!

kdroberts 2009-09-29 19:50:08 -0500 Report

Interesting. The problem is still there with the study though…"For the study, Juurlink's team collected data on 39,736 patients treated with Avandia or Actos between April 2002 and March 2008. The researchers compared these data with hospital records of heart failure, heart attack and deaths."

You could probably prove that one or the other increases your chance for cancer, AIDS, arthritis or any other disease doing a study like this. They only prove a casual link rather than a causal link.

jigsaw 2009-09-29 20:07:38 -0500 Report

Personally, I have no idea how safe or unsafe these drugs are. I just posted the article for the benefit of those who would like to form their own opinion about it. I have a doctor ( endocrinologist ) who will prescribe either drug! I also have a primary physician who prefers not to prescribe either drug! Not trying to prove a point, just putting the info out!!!

BeckyJ 2009-09-28 15:20:29 -0500 Report

Brought this up with my Doc when I heard a similar story after starting Avandia about a year ago. I have a HUGE history of heart problems in my Family and was worried about taking anything that might cause problems. HE said the study was proven to be biased and that he would NEVER have me on Avandia if he felt there were concerns. This from the Endocronoligist rated #1 in the State of Kansas for the last 8 years by his peers! You have to take those studies with a grain of salt. But if you are concerned check with your Doc and see how they feel.

hbkunkel 2009-09-28 15:15:05 -0500 Report

I was on Avandament a few years ago but when all the hoopla began my dr. took me off of it. I would say consult with your doctor and see what he/she has to say.

kdroberts 2009-09-28 10:45:40 -0500 Report

It doesn't. A couple of years ago some people analyzed some studies (badly in my opinion) and determined that there was a slight increase in cardio issues in people taking it. Make of it what you want but it's still on the market and there has been very little on it since the initial and follow up media hysteria. Talk to your doctor if you are worried.

Next Discussion: Hello all »